Indiana, 2010

Damaging Winds in Indiana, August 4, 2010

August 4, 2010 · NWS IND · 5 events in 5 counties and zones

Scattered thunderstorms developed across East-Central Indiana on the early evening of August 4th. These storms formed along a boundary stretched east to west across the forecast area and was reinforced by convection earlier in the day.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Scattered thunderstorms developed across East-Central Indiana on the early evening of August 4th. These storms formed along a boundary stretched east to west across the forecast area and was reinforced by convection earlier in the day. As these storms progressed across Central Indiana, multiple thunderstorm wind damage reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 4, 5:24 PM EST, 51 minutes earlier.

Area forecast discussion, Aug 4, 5:24 PM EST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT WED AUG 4 2010

.UPDATE...
THE SYNOPSIS...AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
A FRONT SHOULD SLOWLY SINK THROUGH THE FORECAST AREA TONIGHT AND
TOMORROW. THIS WILL BRING IN SLIGHTLY COOLER TEMPERATURES AND DRIER
DEWPOINTS FOR A FEW DAYS. THE UPPER RIDGE WILL BUILD IN BY SUNDAY
AND BRING HIGHS BACK INTO THE 90S ACROSS THE AREA THROUGH WEDNESDAY
WITH DEWPOINTS SLOWLY INCREASING DURING THAT TIME. STORM CHANCES
AFTER THURSDAY ONCE THE FRONT IS THROUGH WILL BE MINIMAL.

&&

.NEAR TERM /THIS EVENING AND TONIGHT/...

FORECAST FOCUS IS ON THUNDERSTORM CHANCES AND SEVERE POTENTIAL
THIS EVENING AND TONIGHT. A COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA RATHER SLOWLY TONIGHT. THIS COULD TRIGGER
THUNDERSTORM DEVELOPMENT. MODELS ARE SHOWING A GREAT DEAL OF
DISAGREEMENT IN QPF PLACEMENT AND POP CHANCES WITH GFS MUCH DRIER
THAN THE NAM. SREFS/RAPID REFRESH ARE SOMEWHERE IN BETWEEN AND
WILL FAVOR THEM.

SEVERE CHANCES WILL HANG AROUND GIVEN THE PRESENCE OF OUTFLOW
BOUNDARIES AND THE MAIN FRONT. PLENTY OF INSTABILITY AVAILABLE. ONE
CAVEAT IS WARM MID LEVEL TEMPERATURES WHICH HAVE COOLED A BIT
SINCE THE MORNING AS EVIDENCED BY THE 18Z KILX SOUNDING BUT ARE
STILL PRETTY WARM. MAIN THREATS WOULD BE DAMAGING WINDS AND
LOCALLY HEAVY RAINFALL...ALTHOUGH A BRIEF ISOLATED TORNADO CAN NOT
BE RULED OUT.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

FORECAST FOCUS IS ON TEMPERATURES. THE COLD FRONT SHOULD BE THROUGH
THE AREA BY MID MORNING ON THURSDAY. WILL KEEP A SMALL CHANCE OF
THUNDERSTORMS IN THE FAR SOUTH AS A NOD TO THE DEVELOPMENT SHOWN IN
THE GFS...BUT THINK IT IS MORE LIKELY TO BE DRY AS SHOWN IN OTHER
MODELS. FOR TEMPERATURES HAVE EMPHASIZED AN AVERAGE OF THE MAV AND
MET AS MAV HAS BEEN TOO WARM LATELY BUT MET SEEMS TO COOL THINGS OFF
TOO MUCH WITH THE BOUNDARY NOT BEING THAT STRONG. AS THE COOLER AIR
IS LAGGING THE BOUNDARY WILL KEEP UPPER 80S GOING FOR THURSDAY HIGHS
AND DROP THINGS MORE ON FRIDAY AND SATURDAY...ESPECIALLY IN THE
NORTH. WILL SEE DEWPOINTS DRY OUT SOME ACROSS THE AREA.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

ENSEMBLES SHOW THE UPPER RIDGE BUILDING BACK OVER THE AREA ON SUNDAY
AND LASTING THROUGH TUESDAY WHICH WILL BRING HIGHS BACK INTO THE
90S. ECMWF IS SLOWER THAN ENSEMBLES ON RETROGRADING THE
RIDGE...PUSHING IT BACK WELL INTO THURSDAY WHEN GFS ENSEMBLES FAVOR
WEDNESDAY. ECM HAS BEEN DOING A BETTER JOB AT HANDLING THE LONG TERM
PATTERN SO WILL FAVOR ITS SOLUTION AND PUSH BACK ON ANY TEMPERATURE
DECREASE OR INCREASED POPS CHANCES. LOOKS LIKE SHORTWAVES WILL
ATTEMPT TO HEAD FAR ENOUGH SOUTH INTO THE RIDGE TO IMPACT THE AREA
BUT IT WILL BE TOUGH.

&&

.AVIATION.../DISCUSSION FOR 050000Z TAFS/...
THUNDERSTORMS WERE OCCURRING IN A LINE THROUGH LAFAYETTE AHEAD OF A
FRONTAL SYSTEM THAT SHOULD REACH LAFAYETTE AROUND ISSUANCE TIME...IND
AND LAF BY 03Z AND BMG BY 05Z. THE STORMS ARE EXPECTED TO GET MORE
ORGANIZED AND CONFIDENCE IS ENOUGH TO PLACE TEMPO THUNDERSTORM GROUP
IN FOR THE FIRST FEW HOURS OF THE TAFS AND THEN VCTS AND CB'S LATER
AS INSTABILITY EVEN BEHIND THE FRONT REMAINS MORE THAN SUFFICIENT.
THREAT SHOULD END IN LAF AROUND 08Z AND AROUND 13Z AT IND AND HUF
AND TOWARD 15Z AT BMG. COULD ALSO BE A FEW HOURS OF MVFR FOG FROM
THE RAINS AND 70 PLUS DEW POINTS EVEN BEHIND THE COLD FRONT AFTER
08Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ028-030-035>042-
045>049-054>057.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ043-
044-051>053-060>065-067>072.

&&

SYNOPSIS...CP
NEAR TERM...CP
SHORT TERM...CP
LONG TERM....CP
AVIATION...MK
Hazardous weather outlook, Aug 4, 4:14 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
514 PM EDT WED AUG 4 2010

INZ021-028>031-035>042-045>049-054>057-052115-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-
MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
514 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

HOT AND HUMID CONDITIONS WILL PERSIST INTO THE EVENING...WITH HEAT
INDEX VALUES OVER 100 DEGREES LIKELY AT MOST LOCATIONS.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND
FREQUENT LIGHTNING THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE THURSDAY ALONG AND SOUTH OF
INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. BRIEF
DOWNPOURS AND FREQUENT LIGHTNING ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ043-044-051>053-060>065-067>072-052115-
VERMILLION-PARKE-VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
514 PM EDT WED AUG 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

EXCESSIVE HEAT WILL RESULT IN A DANGEROUS SITUATION INTO THE
EVENING...WITH HEAT INDICES BETWEEN 105 AND 110 DEGREES.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA TONIGHT. SOME OF
THE STORMS MAY BE SEVERE WITH DAMAGING WINDS...HEAVY RAIN...AND
FREQUENT LIGHTNING THE MAIN THREATS. AN ISOLATED TORNADO CAN NOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY ACROSS AREAS ALONG AND SOUTH
OF INTERSTATE 70. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
BRIEF DOWNPOURS...AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Aug 4, 3:41 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
441 PM EDT WED AUG 4 2010

INZ028-035-042130-
FOUNTAIN-WARREN-
441 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN AND WARREN
COUNTIES UNTIL 530 PM EDT/430 PM CDT/...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ROSSVILLE...OR 14 MILES
NORTHEAST OF DANVILLE...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
TAB AROUND 445 PM EDT...
WEST LEBANON AROUND 455 PM EDT...
RAINSVILLE AROUND 505 PM EDT...
WILLIAMSPORT AROUND 510 PM EDT...
ATTICA AROUND 515 PM EDT...

&&

LAT...LON 4044 8754 4049 8724 4048 8718 4025 8711
      4023 8754 4030 8754
TIME...MOT...LOC 2040Z 265DEG 17KT 4032 8748

MRD/MK
Special weather statement, Aug 4, 4:31 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EDT WED AUG 4 2010

INZ028-029-035-042215-
FOUNTAIN-TIPPECANOE-WARREN-
531 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN FOUNTAIN...WARREN
AND TIPPECANOE COUNTIES UNTIL 615 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
BOSWELL TO WILLIAMSPORT...AND MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
ATTICA AROUND 535 PM EDT...
PINE VILLAGE AROUND 540 PM EDT...
OTTERBEIN AROUND 600 PM EDT...
SHADELAND AROUND 610 PM EDT...
PURDUE UNIVERSITY...WEST LAFAYETTE AND LAFAYETTE AROUND 615 PM EDT...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4029 8679 4025 8743 4049 8749 4049 8711
      4058 8710 4058 8689
TIME...MOT...LOC 2130Z 256DEG 23KT 4045 8733 4030 8730

MRD/MK
Special weather statement, Aug 4, 5:20 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
620 PM EDT WED AUG 4 2010

INZ021-029-030-042300-
CARROLL-CLINTON-TIPPECANOE-
620 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN CLINTON...SOUTHERN
TIPPECANOE AND SOUTHWESTERN CARROLL COUNTIES UNTIL 700 PM EDT...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LAFAYETTE...MOVING
NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
SHADELAND AROUND 625 PM EDT...
LAFAYETTE AROUND 640 PM EDT...
DAYTON AROUND 645 PM EDT...
MULBERRY AROUND 655 PM EDT...

&&

LAT...LON 4026 8652 4023 8682 4023 8705 4029 8710
      4030 8710 4053 8666
TIME...MOT...LOC 2220Z 245DEG 23KT 4028 8697

MRD/MK
Special weather statement, Aug 4, 5:23 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT WED AUG 4 2010

INZ028-029-035-042300-
FOUNTAIN-TIPPECANOE-WARREN-
623 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN FOUNTAIN...WARREN AND
NORTHERN TIPPECANOE COUNTIES UNTIL 700 PM EDT/600 PM CDT/...

AT 618 PM EDT/518 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTHEAST OF OXFORD TO 7 MILES NORTH OF DANVILLE...AND MOVING EAST AT
30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
STATE LINE CITY AROUND 630 PM EDT...
WEST LEBANON AROUND 635 PM EDT...
WILLIAMSPORT AROUND 640 PM EDT...
WEST LAFAYETTE AND ATTICA AROUND 645 PM EDT...
BATTLE GROUND AND PURDUE UNIVERSITY AROUND 650 PM EDT...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4056 8670 4050 8670 4015 8737 4017 8754
      4049 8753 4049 8711 4058 8710 4058 8693
TIME...MOT...LOC 2223Z 274DEG 26KT 4048 8710 4024 8758

MRD/MK
Special weather statement, Aug 4, 5:30 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 PM EDT WED AUG 4 2010

INZ030-031-038-040-042315-
CLINTON-HOWARD-MADISON-TIPTON-
630 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHERN MADISON...NORTHERN
TIPTON...NORTHEASTERN CLINTON AND HOWARD COUNTIES UNTIL 715 PM EDT...

AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF KOKOMO...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
INDIAN HEIGHTS AROUND 640 PM EDT...
KOKOMO AROUND 645 PM EDT...
WAWPECONG AROUND 655 PM EDT...
GREENTOWN AROUND 700 PM EDT...
CONVERSE AROUND 715 PM EDT...

&&

LAT...LON 4040 8586 4040 8558 4038 8557 4033 8557
      4033 8632 4047 8638 4051 8637 4059 8617
      4058 8587
TIME...MOT...LOC 2230Z 248DEG 25KT 4045 8625

MRD/MK
Special weather statement, Aug 4, 5:45 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 PM EDT WED AUG 4 2010

INZ028>030-035>037-042330-
BOONE-CLINTON-FOUNTAIN-MONTGOMERY-TIPPECANOE-WARREN-
645 PM EDT WED AUG 4 2010

...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN BOONE...NORTHERN
MONTGOMERY...NORTHERN FOUNTAIN...WESTERN CLINTON...WARREN AND
TIPPECANOE COUNTIES UNTIL 730 PM EDT/630 PM CDT/...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
WEST LAFAYETTE TO WILLIAMSPORT TO 5 MILES NORTH OF COVINGTON...AND
MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
PURDUE UNIVERSITY AND WEST LAFAYETTE AROUND 650 PM EDT...
LAFAYETTE AND SHADELAND AROUND 655 PM EDT...
NEWTOWN...MELLOTT AND HILLSBORO AROUND 700 PM EDT...
DAYTON AND WINGATE AROUND 705 PM EDT...
WAYNETOWN AND NEW RICHMOND AROUND 710 PM EDT...
MULBERRY...ROSSVILLE AND LINDEN AROUND 715 PM EDT...

&&

LAT...LON 4032 8734 4049 8723 4049 8711 4051 8711
      4047 8670 4044 8670 4043 8633 4019 8651
      4003 8679 4017 8754 4020 8754
TIME...MOT...LOC 2245Z 282DEG 34KT 4039 8701 4030 8719
          4021 8735

MRD/MK

The radar

The Indianapolis radar (KIND), 81 km away, was scanning. The volume nearest the first event began at 23:15 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tippecanoe

When
August 4, 6:15 PM EST
Where
Tippecanoe County, 0.64 mi NNW of Romney
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.259, -86.904

A downed tree was observed blocking the road at the intersection of Highway 28 and US Highway 231 due to damaging thunderstorm wind gusts. The time this event occurred was estimated from radar.

Thunderstorm Wind, Boone

When
August 4, 6:38 PM EST
Where
Boone County, 2.34 mi W of Gadsden
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.054, -86.394

A large tree was reported down, due to damaging thunderstorm wind gusts, across the road near the intersection of County Roads 400 E and 100 N.

Thunderstorm Wind, Clinton

When
August 4, 6:42 PM EST
Where
Clinton County, 0.66 mi SE of Kirklin
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
40.194, -86.361

A two foot diameter tree was reported down due to damaging thunderstorm wind gusts.

Thunderstorm Wind, Hamilton

When
August 4, 7:05 PM EST
Where
Hamilton County, 0.16 mi NE of Cicero
Measured
63 kt (72 mph) measured gust
Property damage
$13,000
Reported by
Trained Spotter
Coordinates
40.132, -86.018

Several lagre trees were reportedly snapped off five feet above the ground due to damaging thunderstorm wind gusts. Several light poles were also reportedly snapped off in the same location.

Thunderstorm Wind, Randolph

When
August 4, 7:50 PM EST
Where
Randolph County, 0.72 mi ENE of Winchester
Measured
61 kt (70 mph) estimated gust
Property damage
$9,000
Reported by
Emergency Manager
Coordinates
40.172, -84.967

Trees were downed on power lines and billboard signs were damaged, due to damaging thunderstorm wind gusts, along US Highway 27 in Winchester.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2010Every state in 2010This day in weather historyWarnings in Indiana, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 258887, 258891, 258892, 258899, 258902.